Wednesday, September 25, 2013

C1q-Binding Antibodies in Kidney Transplantation

The New England Journal of Medicine: Search Results in Nephrology C1q-Binding Antibodies in Kidney Transplantation

Antibody-mediated injury is now recognized as a major cause of renal-allograft injury and loss. Antibodies can cause vascular injury that is acute or chronic as well as abrupt or progressive loss of function. The diagnosis of antibody-mediated injury is based most critically on the detection of…


http://www.nejm.org/doi/full/10.1056/NEJMe1309686?rss=searchAndBrowse


Complement-Binding Anti-HLA Antibodies and Kidney-Allograft Survival

The New England Journal of Medicine: Search Results in Nephrology Complement-Binding Anti-HLA Antibodies and Kidney-Allograft Survival

Despite considerable advances in transplantation, the induced alloimmune response remains a major determinant of late kidney-allograft loss.– In the United States and Europe, thousands of kidney transplants fail each year, and kidney-allograft failure is a major cause of end-stage renal disease,…


http://www.nejm.org/doi/full/10.1056/NEJMoa1302506?rss=searchAndBrowse

Sent with Reeder



Alberto Reino Buelvas
Médico Internista Nefrólogo
Hospital San Vicente de Paul
Grupo Trasplantes Renales
Director Médico Unidad Renal

Tuesday, September 24, 2013

Long-Term Exposure to Belatacept in Recipients of Extended Criteria Donor Kidneys

AJT - Early Long-Term Exposure to Belatacept in Recipients of Extended Criteria Donor Kidneys

Abstract

Patients in the BENEFIT-EXT study received extended criteria donor kidneys and a more intensive (MI) or less intensive (LI) belatacept immunosuppression regimen, or cyclosporine A (CsA). Patients who remained on assigned therapy through year 3 were eligible to enter a long-term extension (LTE) study. Three hundred four patients entered the LTE (n = 104 MI; n = 113 LI; n = 87 CsA), and 260 continued treatment through year 5 (n = 91 MI; n = 100 LI; n = 69 CsA). Twenty patients died during the LTE (n = 5 MI; n = 9 LI; n = 6 CsA), and eight experienced graft loss (n = 2 MI; n = 1 LI; n = 5 CsA). Three patients experienced an acute rejection episode (n = 2 MI; n = 1 LI). The incidence rate of serious adverse events, viral infections and fungal infections was similar across groups during the LTE. There were four cases of posttransplant lymphoproliferative disorder (PTLD) from the beginning of the LTE to year 5 (n = 3 LI; n = 1 CsA); two of three PTLD cases in the LI group were in patients who were seronegative for Epstein–Barr virus (EBV(−)) at transplantation. Mean ± SD calculated GFR at year 5 was 55.9 ± 17.5 (MI), 59.0 ± 29.1 (LI) and 44.6 ± 16.4 (CsA) mL/min/1.73 m2. Continued treatment with belatacept was associated with a consistent safety profile and sustained improvement in renal function versus CsA over time.




http://onlinelibrary.wiley.com/resolve/doi?DOI=10.1111%2Fajt.12459


Long-Term Belatacept Exposure Maintains Efficacy and Safety at 5 Years: Results From the Long-Term Extension of the BENEFIT Study.

AJT Long-Term Belatacept Exposure Maintains Efficacy and Safety at 5 Years: Results From the Long-Term Extension of the BENEFIT Study.

The Belatacept Evaluation of Nephroprotection and Efficacy as First-line Immunosuppression Trial randomized patients receiving a living or standard criteria deceased donor kidney transplant to a more (MI) or less intensive (LI) regimen of belatacept or cyclosporine A (CsA). The 5-year results of the long-term extension (LTE) cohort are reported. A total of 456 (68.5% of intent-to-treat) patients entered the LTE at 36 months; 406 patients (89%) completed 60 months. Between Months 36 and 60, death occurred in 2%, 1% and 5% of belatacept MI, belatacept LI and CsA patients, respectively; graft loss occurred in 0% belatacept and 2% of CsA patients. Acute rejection between Months 36 and 60 was rare: zero belatacept MI, one belatacept LI and one CsA. Rates for infections and malignancies for Months 36-60 were generally similar across belatacept groups and CsA, respectively: fungal infections (14%, 15%, 12%), viral infections (21%, 18%, 16%) and malignancies (6%, 6%, 9%). No new posttransplant lymphoproliferative disorder cases occurred after 36 months. Mean calculated GFR (MDRD, mL/min/1.73 m(2) ) at Month 60 was 74 for belatacept MI, 76 for belatacept LI and 53 for CsA. These results show that the renal function benefit and safety profile observed in belatacept-treated patients in the early posttransplant period was sustained through 5 years.



http://www.unboundmedicine.com/medline/citation/24047110/Long_Term_Belatacept_Exposure_Maintains_Efficacy_and_Safety_at_5_Years:_Results_From_the_Long_Term_Extension_of_the_BENEFIT_Study_


Friday, September 6, 2013

Hypocalcemia immediately after renal transplantation

Clinical Transplantation Hypocalcemia immediately after renal transplantation

Abstract

Background

After renal transplantation (RTX), hypercalcemia, mainly due to persistent hyperparathyroidism, and hypophosphatemia, caused by the improved ability to excrete phosphorus in the renal tubules, are expected. However, immediately after RTX, a transient reduction in serum calcium (Ca) levels has been previously reported, the reason for which is not clear.

Patients and Methods

In 21 patients receiving ABO compatible living donor kidney transplants, serum levels of Ca, phosphorus, intact parathyroid hormone (iPTH), 1,25-dihydroxyvitamin D, and tacrolimus were measured within three wk after RTX, along with urinary Ca and phosphorus excretion. The immunosuppressive regimen consisted of a three-drug combination including a glucocorticoid, a calcineurin inhibitor, and an antimetabolite agent.

Results

Serum Ca levels declined significantly during the first post-operative week. Urinary Ca excretion increased immediately after RTX and gradually normalized. Increased urinary Ca excretion did not correlate with serum levels of iPTH and tacrolimus.

Conclusions

Immediately after RTX, regardless of serum iPTH and tacrolimus levels, transient increases in urinary Ca excretion and hypocalcemia were observed. Administration of glucocorticoids is one potential cause of inappropriate urinary Ca wasting.




http://onlinelibrary.wiley.com/resolve/doi?DOI=10.1111%2Fctr.12221